Alert archive / Washington / River Flood Warnings in 2011

River Flood Warning 38, NWS Seattle, WA

March 13, 2011Mason County, Washington

NWS Seattle, WA issued this river flood warning at Mar 13, 2011, 4:30 PM PDT for Mason County, Washington. It took effect at Mar 13, 2011, 7:58 PM PDT. It was in force for 4 days.

The area

The counties it named.

The facts

Issued
Mar 13, 2011, 4:30 PM PDT (23:30 UTC)
In effect from
Mar 13, 2011, 7:58 PM PDT
Expired
Mar 17, 2011, 8:31 AM PDT
In force
4 days
Issued by
NWS Seattle, WA
Flood severity
Minor

County Mason County, WA

The river

Written for the forecast point Skokomish River near Potlatch (SRPW1).

Action stage
15 ft
Minor stage
16.5 ft
Moderate stage
17.5 ft
Major stage
18 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 12061500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

660 
WGUS46 KSEW 132330
FLWSEW
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SEATTLE WA
430 PM PDT SUN MAR 13 2011

...THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A FLOOD
WARNING
FOR THE FOLLOWING RIVERS IN WASHINGTON...

  SKOKOMISH RIVER NEAR POTLATCH AFFECTING MASON COUNTY.

.FLOOD BULLETIN NO. 1

HEAVY RAIN OVER THE OLYMPIC MOUNTAINS THROUGH MONDAY
WILL DRIVE THE SKOKOMISH RIVER ABOVE FLOOD STAGE TONIGHT WITH THE
RIVER REMAINING NEAR FLOOD STAGE THROUGH TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS...VANS...OR TRUCKS THROUGH FLOODED AREAS...THIS IS 
THE CAUSE OF MOST FLOOD RELATED DEATHS IN WASHINGTON. BE ALERT FOR 
RAPID CHANGES AND MONITOR DEVELOPMENTS BY LISTENING TO NOAA WEATHER 
RADIO OR OTHER LOCAL MEDIA.

&&

WAC045-140830-
/O.NEW.KSEW.FL.W.0038.110314T0445Z-000000T0000Z/
/SRPW1.1.ER.110314T0445Z.110316T0000Z.000000T0000Z.NO/
430 PM PDT SUN MAR 13 2011

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A 

* FLOOD WARNING FOR 
  THE SKOKOMISH RIVER NEAR POTLATCH
* FROM THIS EVENING UNTIL FURTHER NOTICE.
* AT  3:45 PM SUNDAY THE STAGE WAS 16.1 FEET.
* FLOOD STAGE IS 16.5 FEET.
* MINOR FLOODING IS FORECAST. 
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE AROUND 10 PM 
  SUNDAY AND CREST NEAR 16.7 FEET MONDAY MORNING. THE RIVER WILL    
REMAIN IN THE 16.5 TO 16.7 FOOT RANGE THROUGH TUESDAY.

* IMPACT...AT 16.5 FEET...THE SKOKOMISH RIVER WILL CAUSE WIDESPREAD 
  FLOODING OF PASTURE LANDS...WITH WATER FLOWING QUICKLY OVER EAST 
  BOURGAULT ROAD AND SKOKOMISH VALLEY ROAD.

$$

FELTON
WEATHER.GOV/SEATTLE
14 follow-up statements
633 
WGUS86 KSEW 140304
FLSSEW
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SEATTLE WA
804 PM PDT SUN MAR 13 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
WASHINGTON...
 
  SKOKOMISH RIVER NEAR POTLATCH AFFECTING MASON COUNTY. 
 
.FLOOD BULLETIN NO. 2

                OLYMPIC PENINSULA REGION

HEAVY RAIN OVER THE OLYMPIC MOUNTAINS TODAY DROVE THE SKOKOMISH RIVER
TO ABOVE FLOOD STAGE THIS EVENING. ADDITIONS WEATHER SYSTEMS WILL
BRING HEAVY RAIN AT TIMES THROUGH AT LEAST TUESDAY. THIS WILL LIKELY
KEEP THE RIVER ABOVE FLOOD STAGE FOR AN EXTENDED PERIOD OF TIME. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS...VANS...OR TRUCKS THROUGH FLOODED AREAS...THIS IS 
THE CAUSE OF MOST FLOOD RELATED DEATHS IN WASHINGTON. BE ALERT FOR 
RAPID CHANGES AND MONITOR DEVELOPMENTS BY LISTENING TO NOAA WEATHER 
RADIO OR OTHER LOCAL MEDIA.

&&

WAC045-141204-
/O.EXT.KSEW.FL.W.0038.110314T0258Z-000000T0000Z/
/SRPW1.1.ER.110314T0141Z.110314T0600Z.000000T0000Z.NO/
804 PM PDT SUN MAR 13 2011

THE FLOOD WARNING CONTINUES FOR
  THE SKOKOMISH RIVER NEAR POTLATCH
* UNTIL FURTHER NOTICE. 
* AT  7:45 PM SUNDAY THE STAGE WAS 16.6 FEET. 
* FLOOD STAGE IS 16.5 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO RISE AND CREST NEAR 16.8 FEET
  AROUND 11 PM SUNDAY AND REMAIN STAY ABOVE FLOOD. 
* IMPACT...AT 16.5 FEET...THE SKOKOMISH RIVER WILL CAUSE WIDESPREAD 
  FLOODING OF PASTURE LANDS...WITH WATER FLOWING QUICKLY OVER EAST 
  BOURGAULT ROAD AND SKOKOMISH VALLEY ROAD.

$$

WEATHER.GOV/SEATTLE
117 
WGUS86 KSEW 141124
FLSSEW
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SEATTLE WA
424 AM PDT MON MAR 14 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
WASHINGTON...
 
  SKOKOMISH RIVER NEAR POTLATCH AFFECTING MASON COUNTY. 
 
.FLOOD BULLETIN NO. 3

                OLYMPIC PENINSULA REGION

FLOODING WILL CONTINUE ALONG THE SKOKOMISH RIVER THROUGH WEDNESDAY 
NIGHT.

THE RIVER CRESTED EARLY THIS MORNING AND IT WILL FALL GRADUALLY...
BUT REMAIN ABOVE FLOOD STAGE...TODAY. ANOTHER ROUND OF HEAVY RAIN 
WILL FALL OVER THE SOUTH SLOPES OF THE OLYMPIC MOUNTAINS TONIGHT 
THROUGH TUESDAY NIGHT...DRIVING THE SKOKOMISH TO ANOTHER CREST ON
TUESDAY OR TUESDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS...VANS...OR TRUCKS THROUGH FLOODED AREAS. THIS IS 
THE CAUSE OF MOST FLOOD RELATED DEATHS IN WASHINGTON. BE ALERT FOR 
RAPID CHANGES AND MONITOR DEVELOPMENTS BY LISTENING TO NOAA WEATHER 
RADIO OR OTHER LOCAL MEDIA.

&&

WAC045-142024-
/O.EXT.KSEW.FL.W.0038.000000T0000Z-110317T1030Z/
/SRPW1.1.ER.110314T0141Z.110314T1000Z.110317T0130Z.NO/
424 AM PDT MON MAR 14 2011

...FLOOD WARNING EXTENDED UNTIL LATE WEDNESDAY NIGHT...

THE FLOOD WARNING CONTINUES FOR
  THE SKOKOMISH RIVER NEAR POTLATCH
* UNTIL LATE WEDNESDAY NIGHT. 
* AT  4:00 AM MONDAY THE STAGE WAS 16.8 FEET. 
* FLOOD STAGE IS 16.5 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER CRESTED AT 16.9 FEET AT 3 AM MONDAY. IT WILL 
  FALL SLOWLY TODAY BUT REMAIN ABOVE FLOOD STAGE...THEN RISE AGAIN
  AND CREST NEAR 16.8 FT LATE TUESDAY.
* IMPACT...AT 16.5 FEET...THE SKOKOMISH RIVER WILL CAUSE WIDESPREAD 
  FLOODING OF PASTURE LANDS...WITH WATER FLOWING QUICKLY OVER EAST 
  BOURGAULT ROAD AND SKOKOMISH VALLEY ROAD.

$$

MCDONNAL
WEATHER.GOV/SEATTLE
953 
WGUS86 KSEW 141859
FLSSEW
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SEATTLE WA
1159 AM PDT MON MAR 14 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
WASHINGTON...
 
  SKOKOMISH RIVER NEAR POTLATCH AFFECTING MASON COUNTY. 
 
.FLOOD BULLETIN NO. 6

                OLYMPIC PENINSULA REGION

FLOODING WILL CONTINUE ALONG THE SKOKOMISH RIVER THROUGH WEDNESDAY 
NIGHT.

THE SKOKOMISH RIVER IS CURRENTLY CRESTING AFTER THE HEAVY RAIN FROM
LAST NIGHT AND THIS MORNING. THE RIVER IS EXPECTED TO FALL SLOWLY
TONIGHT...BUT REMAIN ABOVE FLOOD STAGE. MORE HEAVY RAIN TONIGHT WILL
DRIVE THE SKOKOMISH TO ANOTHER CREST ON TUESDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS...VANS...OR TRUCKS THROUGH FLOODED AREAS...THIS IS 
THE CAUSE OF MOST FLOOD RELATED DEATHS IN WASHINGTON. BE ALERT FOR 
RAPID CHANGES AND MONITOR DEVELOPMENTS BY LISTENING TO NOAA WEATHER 
RADIO OR OTHER LOCAL MEDIA.

&&

WAC045-150500-
/O.EXT.KSEW.FL.W.0038.000000T0000Z-110317T0700Z/
/SRPW1.1.ER.110314T0141Z.110314T1615Z.110316T2200Z.NO/
1159 AM PDT MON MAR 14 2011

THE FLOOD WARNING CONTINUES FOR
  THE SKOKOMISH RIVER NEAR POTLATCH
* UNTIL LATE WEDNESDAY NIGHT. 
* AT 11:30 AM MONDAY THE STAGE WAS 16.9 FEET. 
* FLOOD STAGE IS 16.5 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER IS CURRENTLY CRESTING NEAR 17.0 FEET...AND
WILL FALL SLOWLY THROUGH TONIGHT. THE RIVER WILL RISE AGAIN
TUESDAY...POSSIBLY CRESTING AGAIN TUESDAY NIGHT. THE RIVER IS
EXPECTED TO FALL BELOW FLOOD STAGE SOMETIME WEDNESDAY.
* IMPACT...AT 16.5 FEET...THE SKOKOMISH RIVER WILL CAUSE WIDESPREAD 
  FLOODING OF PASTURE LANDS...WITH WATER FLOWING QUICKLY OVER EAST 
  BOURGAULT ROAD AND SKOKOMISH VALLEY ROAD.

$$

WEATHER.GOV/SEATTLE
136 
WGUS86 KSEW 150451
FLSSEW
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SEATTLE WA
951 PM PDT MON MAR 14 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
WASHINGTON...
 
  SKOKOMISH RIVER NEAR POTLATCH AFFECTING MASON COUNTY. 
 
.FLOOD BULLETIN NO. 7

                OLYMPIC PENINSULA REGION

FLOODING WILL CONTINUE ALONG THE SKOKOMISH RIVER THROUGH WEDNESDAY
NIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS...VANS...OR TRUCKS THROUGH FLOODED AREAS...THIS IS 
THE CAUSE OF MOST FLOOD RELATED DEATHS IN WASHINGTON. BE ALERT FOR 
RAPID CHANGES AND MONITOR DEVELOPMENTS BY LISTENING TO NOAA WEATHER 
RADIO OR OTHER LOCAL MEDIA.

&&

WAC045-151351-
/O.EXT.KSEW.FL.W.0038.000000T0000Z-110317T1500Z/
/SRPW1.1.ER.110314T0141Z.110314T1615Z.110317T0600Z.NO/
951 PM PDT MON MAR 14 2011

...FLOOD WARNING EXTENDED UNTIL THURSDAY MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE SKOKOMISH RIVER NEAR POTLATCH
* UNTIL THURSDAY MORNING. 
* AT  9:30 PM MONDAY THE STAGE WAS 16.7 FEET. 
* FLOOD STAGE IS 16.5 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER CRESTED AT 16.9 FEET AT 9 AM MONDAY AND WILL 
  REMAIN BETWEEN 16.5 FEET AND 16.9 FEET UNTIL WEDNESDAY NIGHT.
* IMPACT...AT 16.5 FEET...THE SKOKOMISH RIVER WILL CAUSE WIDESPREAD 
  FLOODING OF PASTURE LANDS...WITH WATER FLOWING QUICKLY OVER EAST 
  BOURGAULT ROAD AND SKOKOMISH VALLEY ROAD.

$$

WEATHER.GOV/SEATTLE
875 
WGUS86 KSEW 151115
FLSSEW
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SEATTLE WA
415 AM PDT TUE MAR 15 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
WASHINGTON...

  SKOKOMISH RIVER NEAR POTLATCH AFFECTING MASON COUNTY. 
 
.FLOOD BULLETIN NO. 8

                OLYMPIC PENINSULA REGION

FLOODING WILL CONTINUE ALONG THE SKOKOMISH RIVER THROUGH WEDNESDAY
NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS...VANS...OR TRUCKS THROUGH FLOODED AREAS. THIS IS 
THE CAUSE OF MOST FLOOD RELATED DEATHS IN WASHINGTON. BE ALERT FOR 
RAPID CHANGES AND MONITOR DEVELOPMENTS BY LISTENING TO NOAA WEATHER 
RADIO OR OTHER LOCAL MEDIA.

&&

WAC045-152015-
/O.CON.KSEW.FL.W.0038.000000T0000Z-110317T1500Z/
/SRPW1.1.ER.110314T0141Z.110314T1615Z.110317T0600Z.NO/
415 AM PDT TUE MAR 15 2011

THE FLOOD WARNING CONTINUES FOR
  THE SKOKOMISH RIVER NEAR POTLATCH
* UNTIL THURSDAY MORNING. 
* AT  4:00 AM TUESDAY THE STAGE WAS 16.7 FEET. 
* FLOOD STAGE IS 16.5 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER CRESTED AT 16.9 FEET AT 9 AM MONDAY AND WILL 
  REMAIN BETWEEN 16.5 FEET AND 16.9 FEET UNTIL WEDNESDAY NIGHT.
* IMPACT...AT 16.5 FEET...THE SKOKOMISH RIVER WILL CAUSE WIDESPREAD 
  FLOODING OF PASTURE LANDS...WITH WATER FLOWING QUICKLY OVER EAST 
  BOURGAULT ROAD AND SKOKOMISH VALLEY ROAD.

$$

MCDONNAL
WEATHER.GOV/SEATTLE
445 
WGUS86 KSEW 151608
FLSSEW

FLOOD STATEMENT
NATIONAL WEATHER SERVICE SEATTLE WA
907 AM PDT TUE MAR 15 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
WASHINGTON...
 
  SKOKOMISH RIVER NEAR POTLATCH AFFECTING MASON COUNTY. 
 
.FLOOD BULLETIN NO. 9

                OLYMPIC PENINSULA REGION

ADDITIONAL RAINFALL THROUGH WEDNESDAY WILL KEEP THE SKOKOMISH RIVER
ABOVE FLOOD STAGE THROUGH WEDNESDAY NIGHT. HOWEVER RAINFALL AMOUNTS
ARE NOT EXPECTED TO BE AS HEAVY AS THEY WERE RECENTLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE THROUGH FLOODED AREAS. THIS IS THE CAUSE OF MOST FLOOD
RELATED DEATHS IN WASHINGTON. 

&&

WAC045-160107-
/O.EXT.KSEW.FL.W.0038.000000T0000Z-110318T0300Z/
/SRPW1.1.ER.110314T0141Z.110316T0000Z.110317T1800Z.NO/
907 AM PDT TUE MAR 15 2011

...FLOOD WARNING EXTENDED UNTIL THURSDAY EVENING...

THE FLOOD WARNING CONTINUES FOR
  THE SKOKOMISH RIVER NEAR POTLATCH
* UNTIL THURSDAY EVENING. 
* AT 8:45 AM THIS MORNING...THE STAGE WAS 16.8 FEET. 
* FLOOD STAGE IS 16.5 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO RISE AND CREST NEAR 16.9 FEET
  AROUND 5 PM TODAY. THE RIVER WILL FALL BELOW FLOOD STAGE LATE 
  THURSDAY MORNING.
* IMPACT...AT 16.5 FEET...THE SKOKOMISH RIVER WILL CAUSE WIDESPREAD 
  FLOODING OF PASTURE LANDS...WITH WATER FLOWING QUICKLY OVER EAST 
  BOURGAULT ROAD AND SKOKOMISH VALLEY ROAD.

$$
568 
WGUS86 KSEW 152304
FLSSEW

FLOOD STATEMENT
NATIONAL WEATHER SERVICE SEATTLE WA
404 PM PDT TUE MAR 15 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
WASHINGTON...
  SKOKOMISH RIVER NEAR POTLATCH AFFECTING MASON COUNTY. 
 
.FLOOD BULLETIN NO. 10

                OLYMPIC PENINSULA REGION

THE SKOKOMISH RIVER WILL REMAIN ABOVE FLOOD STAGE THROUGH WEDNESDAY
NIGHT BEFORE FALLING BELOW FLOOD STAGE LATE THURSDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE THROUGH FLOODED AREAS. THIS IS THE CAUSE OF MOST FLOOD
RELATED DEATHS IN WASHINGTON.

&&

WAC045-160804-
/O.CON.KSEW.FL.W.0038.000000T0000Z-110318T0300Z/
/SRPW1.1.ER.110314T0141Z.110316T0000Z.110317T1800Z.NO/
404 PM PDT TUE MAR 15 2011

THE FLOOD WARNING CONTINUES FOR
  THE SKOKOMISH RIVER NEAR POTLATCH
* UNTIL THURSDAY EVENING. 
* AT 3:45 PM THIS AFTERNOON...THE STAGE WAS 16.9 FEET. 
* FLOOD STAGE IS 16.5 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CREST NEAR 16.9 FEET AROUND 5 PM TODAY.
  THE RIVER WILL FALL BELOW FLOOD STAGE LATE THURSDAY MORNING.
* IMPACT...AT 16.5 FEET...THE SKOKOMISH RIVER WILL CAUSE WIDESPREAD 
  FLOODING OF PASTURE LANDS...WITH WATER FLOWING QUICKLY OVER EAST 
  BOURGAULT ROAD AND SKOKOMISH VALLEY ROAD.

$$
283 
WGUS86 KSEW 160837
FLSSEW
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SEATTLE WA
137 AM PDT WED MAR 16 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
WASHINGTON...

  SKOKOMISH RIVER NEAR POTLATCH AFFECTING MASON COUNTY. 
 
.FLOOD BULLETIN NO. 11

                OLYMPIC PENINSULA REGION

THE SKOKOMISH RIVER WILL REMAIN ABOVE FLOOD STAGE THROUGH THURSDAY 
AS IT GRADUALLY RECEDES. THE SKOKOMISH RIVER NEAR POTLATCH
CRESTED A LITTLE ABOVE 17 FEET TUESDAY EVENING. FLOOD STAGE IS 
16.5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS...VANS...OR TRUCKS THROUGH FLOODED AREAS. THIS IS 
THE CAUSE OF MOST FLOOD RELATED DEATHS IN WASHINGTON.

&&

WAC045-161737-
/O.CON.KSEW.FL.W.0038.000000T0000Z-110318T0300Z/
/SRPW1.1.ER.110314T0141Z.110315T2315Z.110317T1800Z.NO/
137 AM PDT WED MAR 16 2011

THE FLOOD WARNING CONTINUES FOR
  THE SKOKOMISH RIVER NEAR POTLATCH
* UNTIL THURSDAY EVENING. 
* AT  1:15 AM WEDNESDAY THE STAGE WAS 16.9 FEET. 
* FLOOD STAGE IS 16.5 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER CRESTED AT 17.1 FEET AT 8 PM TUESDAY AND WILL 
  CONTINUE TO FALL TO BELOW FLOOD STAGE THURSDAY LATE MORNING.
* IMPACT...AT 16.5 FEET...THE SKOKOMISH RIVER WILL CAUSE WIDESPREAD 
  FLOODING OF PASTURE LANDS...WITH WATER FLOWING QUICKLY OVER EAST 
  BOURGAULT ROAD AND SKOKOMISH VALLEY ROAD.

$$

MCDONNAL
WEATHER.GOV/SEATTLE
476 
WGUS86 KSEW 161823
FLSSEW

FLOOD STATEMENT
NATIONAL WEATHER SERVICE SEATTLE WA
1123 AM PDT WED MAR 16 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
WASHINGTON...
  SKOKOMISH RIVER NEAR POTLATCH AFFECTING MASON COUNTY. 
 
.FLOOD BULLETIN NO. 12

                OLYMPIC PENINSULA REGION

THE SKOKOMISH RIVER WILL GRADUALLY RECEDE AND IS EXPECTED TO
FALL BELOW FLOOD STAGE LATE THURSDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE THROUGH FLOODED AREAS. THIS IS THE CAUSE OF MOST FLOOD
RELATED DEATHS IN WASHINGTON. 

&&

WAC045-170323-
/O.CON.KSEW.FL.W.0038.000000T0000Z-110318T0300Z/
/SRPW1.1.ER.110314T0141Z.110315T2315Z.110317T1800Z.NO/
1123 AM PDT WED MAR 16 2011

THE FLOOD WARNING CONTINUES FOR
  THE SKOKOMISH RIVER NEAR POTLATCH
* UNTIL THURSDAY EVENING. 
* AT 3:30 AM THIS MORNING...THE STAGE WAS 16.8 FEET. 
* FLOOD STAGE IS 16.5 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER CRESTED AND WILL FALL TO BELOW FLOOD STAGE
  THURSDAY LATE MORNING.
* IMPACT...AT 16.5 FEET...THE SKOKOMISH RIVER WILL CAUSE WIDESPREAD 
  FLOODING OF PASTURE LANDS...WITH WATER FLOWING QUICKLY OVER EAST 
  BOURGAULT ROAD AND SKOKOMISH VALLEY ROAD.

$$
602 
WGUS86 KSEW 161832 CCA
FLSSEW

FLOOD STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE SEATTLE WA
1123 AM PDT WED MAR 16 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
WASHINGTON...
  SKOKOMISH RIVER NEAR POTLATCH AFFECTING MASON COUNTY. 
 
.FLOOD BULLETIN NO. 12

                OLYMPIC PENINSULA REGION

THE SKOKOMISH RIVER WILL GRADUALLY RECEDE AND IS EXPECTED TO
FALL BELOW FLOOD STAGE LATE THURSDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE THROUGH FLOODED AREAS. THIS IS THE CAUSE OF MOST FLOOD
RELATED DEATHS IN WASHINGTON. 

&&

WAC045-170323-
/O.COR.KSEW.FL.W.0038.000000T0000Z-110318T0300Z/
/SRPW1.1.ER.110314T0141Z.110315T2315Z.110317T1800Z.NO/
1123 AM PDT WED MAR 16 2011

THE FLOOD WARNING CONTINUES FOR
  THE SKOKOMISH RIVER NEAR POTLATCH
* UNTIL THURSDAY EVENING. 
* AT 11:00 AM THIS MORNING...THE STAGE WAS 16.8 FEET. 
* FLOOD STAGE IS 16.5 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER CRESTED AND WILL FALL TO BELOW FLOOD STAGE
  THURSDAY LATE MORNING.
* IMPACT...AT 16.5 FEET...THE SKOKOMISH RIVER WILL CAUSE WIDESPREAD 
  FLOODING OF PASTURE LANDS...WITH WATER FLOWING QUICKLY OVER EAST 
  BOURGAULT ROAD AND SKOKOMISH VALLEY ROAD.

$$

WWW.WEATHER.GOV
854 
WGUS86 KSEW 162342
FLSSEW

FLOOD STATEMENT
NATIONAL WEATHER SERVICE SEATTLE WA
442 PM PDT WED MAR 16 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
WASHINGTON...
  SKOKOMISH RIVER NEAR POTLATCH AFFECTING MASON COUNTY. 
 
.FLOOD BULLETIN NO. 13

                OLYMPIC PENINSULA REGION

THE SKOKOMISH RIVER WILL CONTINUE TO GRADUALLY RECEDE...AND WILL FALL
BELOW FLOOD STAGE LATE THURSDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE THROUGH FLOODED AREAS. THIS IS THE CAUSE OF MOST FLOOD
RELATED DEATHS IN WASHINGTON. 

&&

WAC045-170842-
/O.CON.KSEW.FL.W.0038.000000T0000Z-110318T0300Z/
/SRPW1.1.ER.110314T0141Z.110315T2315Z.110317T1800Z.NO/
442 PM PDT WED MAR 16 2011

THE FLOOD WARNING CONTINUES FOR
  THE SKOKOMISH RIVER NEAR POTLATCH
* UNTIL THURSDAY EVENING.
* AT 3 PM THIS AFTERNOON...THE STAGE WAS 16.7 FEET.  
* FLOOD STAGE IS 16.5 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL FALL BELOW FLOOD STAGE LATE THURSDAY
  MORNING. 
* IMPACT...AT 16.5 FEET...THE SKOKOMISH RIVER WILL CAUSE WIDESPREAD 
  FLOODING OF PASTURE LANDS...WITH WATER FLOWING QUICKLY OVER EAST 
  BOURGAULT ROAD AND SKOKOMISH VALLEY ROAD.

$$

WWW.WEATHER.GOV/SEATTLE
184 
WGUS86 KSEW 170510
FLSSEW
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SEATTLE WA
1010 PM PDT WED MAR 16 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
WASHINGTON...

  SKOKOMISH RIVER NEAR POTLATCH AFFECTING MASON COUNTY. 
 
.FLOOD BULLETIN NO. 14

                OLYMPIC PENINSULA REGION

THE SKOKOMISH RIVER WILL CONTINUE TO GRADUALLY RECEDE FALLING BELOW
FLOOD STAGE THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS...VANS...OR TRUCKS THROUGH FLOODED AREAS...THIS IS 
THE CAUSE OF MOST FLOOD RELATED DEATHS IN WASHINGTON. BE ALERT FOR 
RAPID CHANGES AND MONITOR DEVELOPMENTS BY LISTENING TO NOAA WEATHER 
RADIO OR OTHER LOCAL MEDIA.

&&

WAC045-171410-
/O.CON.KSEW.FL.W.0038.000000T0000Z-110318T0300Z/
/SRPW1.1.ER.110314T0141Z.110315T2315Z.110317T1800Z.NO/
1010 PM PDT WED MAR 16 2011

THE FLOOD WARNING CONTINUES FOR
  THE SKOKOMISH RIVER NEAR POTLATCH
* UNTIL THURSDAY EVENING.
* AT 3:00 PM WEDNESDAY THE STAGE WAS 16.7 FEET. 
* FLOOD STAGE IS 16.5 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER CRESTED AND WILL FALL TO BELOW FLOOD STAGE
  THURSDAY MORNING.
* IMPACT...AT 16.5 FEET...THE SKOKOMISH RIVER WILL CAUSE WIDESPREAD 
  FLOODING OF PASTURE LANDS...WITH WATER FLOWING QUICKLY OVER EAST 
  BOURGAULT ROAD AND SKOKOMISH VALLEY ROAD.

$$

WEATHER.GOV/SEATTLE
948 
WGUS86 KSEW 171203
FLSSEW
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SEATTLE WA
503 AM PDT THU MAR 17 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
WASHINGTON...
  SKOKOMISH RIVER NEAR POTLATCH AFFECTING MASON COUNTY. 
 
.FLOOD BULLETIN NO. 15

                OLYMPIC PENINSULA REGION

THE SKOKOMISH RIVER WILL CONTINUE TO GRADUALLY RECEDE...FALLING 
BELOW FLOOD STAGE TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS...VANS...OR TRUCKS THROUGH FLOODED AREAS...THIS IS 
THE CAUSE OF MOST FLOOD RELATED DEATHS IN WASHINGTON. BE ALERT FOR 
RAPID CHANGES AND MONITOR DEVELOPMENTS BY LISTENING TO NOAA WEATHER 
RADIO OR OTHER LOCAL MEDIA.

&&

WAC045-172103-
/O.CON.KSEW.FL.W.0038.000000T0000Z-110318T0300Z/
/SRPW1.1.ER.110314T0141Z.110315T2315Z.110317T1800Z.NO/
503 AM PDT THU MAR 17 2011

THE FLOOD WARNING CONTINUES FOR
  THE SKOKOMISH RIVER NEAR POTLATCH
* UNTIL THIS EVENING.
* AT 3:00 PM WEDNESDAY THE STAGE WAS 16.7 FEET. A LATER READING IS 
  NOT AVAILABLE FROM THE GAGE. 
* FLOOD STAGE IS 16.5 FEET. 
* IMPACT...AT 16.5 FEET...THE SKOKOMISH RIVER WILL CAUSE WIDESPREAD 
  FLOODING OF PASTURE LANDS...WITH WATER FLOWING QUICKLY OVER EAST 
  BOURGAULT ROAD AND SKOKOMISH VALLEY ROAD.

$$

ALBRECHT
WEATHER.GOV/SEATTLE
751 
WGUS86 KSEW 171531
FLSSEW

FLOOD STATEMENT
NATIONAL WEATHER SERVICE SEATTLE WA
831 AM PDT THU MAR 17 2011

...THE FLOOD WARNING HAS ENDED FOR THE FOLLOWING RIVERS IN 
WASHINGTON...
 
  SKOKOMISH RIVER NEAR POTLATCH AFFECTING MASON COUNTY.
 
.FLOOD BULLETIN NO. 16

                OLYMPIC PENINSULA REGION

THE SKOKOMISH RIVER FELL BELOW FLOOD STAGE AND WILL CONTINUE
TO RECEDE. THUS THE FLOOD WARNING THAT WAS IN EFFECT HAS BEEN
REPLACED WITH A FLOOD ADVISORY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE THROUGH FLOODED AREAS. THIS IS THE CAUSE OF MOST FLOOD
RELATED DEATHS IN WASHINGTON. 

&&

WAC045-171601-
/O.CAN.KSEW.FL.W.0038.000000T0000Z-110318T0300Z/
/SRPW1.1.ER.110314T0141Z.110315T2315Z.000000T0000Z.NO/
831 AM PDT THU MAR 17 2011

THE FLOOD WARNING HAS ENDED FOR
  THE SKOKOMISH RIVER NEAR POTLATCH
* AT 8:00 AM THIS MORNING...THE STAGE WAS 15.9 FEET. 
* FLOOD STAGE IS 16.5 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL. 
* IMPACT...AT 15.0 FEET...THE SKOKOMISH RIVER WILL LOCALLY SPILL OVER 
  ITS BANKS INTO LOW AREAS OF THE SKOKOMISH VALLEY.

$$

WWW.WEATHER.GOV/SEATTLE

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this river flood warning went out at Mar 13, 4:20 PM PDT, 10 minutes earlier.

Area forecast discussion, Mar 13, 4:20 PM PDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
420 PM PDT SUN MAR 13 2011

.SYNOPSIS...A VIGOROUS PACIFIC FRONTAL SYSTEM WILL MOVE THROUGH
WESTERN WASHINGTON THROUGH MONDAY MORNING...BRINGING WINDY
CONDITIONS AND MORE RAIN AND MOUNTAIN SNOW. ANOTHER SYSTEM WILL
FOLLOW CLOSELY ON ITS HEELS...AFFECTING THE AREA MONDAY NIGHT
THROUGH TUESDAY NIGHT. A COOL SHOWERY PATTERN WILL PREVAIL WEDNESDAY
THROUGH FRIDAY...BUT IT WILL BE A RELATIVE BREAK IN THE ACTION. A
CHANCE OF SHOWERS WILL STAY IN THE FORECAST THROUGH THE WEEKEND AS
ANOTHER WEATHER SYSTEM MOVES BY TO THE SOUTH AND WEST.

&&

.SHORT TERM...SATELLITE IMAGERY SHOWS DEEP VERTICALLY STACKED LOW
SLOWLY MOVING NORTH NEAR 48N/137W AT 22Z. COLD FRONT MOVING ONSHORE
LATE THIS AFTERNOON AND WILL MOVE THROUGH THE INTERIOR EARLY THIS
EVENING. LIGHTNING OBSERVATIONS SHOW A LOT OF STRIKES WITH THE BACK
EDGE OF THE COLD FRONT BUT THESE STRIKES ARE CONFINED TO THE
SOUTHERN END OF THE FRONT OVER WESTERN OREGON. STRONG GUSTY
SOUTHWEST WINDS HAVE ALSO BEEN REPORTED WITH AND JUST BEHIND THE
FRONT. ONCE THE COLD FRONT MOVES THROUGH A LITTLE BREAK IN THE
ACTION BEFORE THE BENT BACK OCCLUSION REACHES WESTERN WASHINGTON IN
THE LATE EVENING HOURS. CURRENT TIMING PUTS THE BENT BACK ALONG THE
COAST AROUND 04Z AND INTO THE INTERIOR AROUND 06Z. THIS FEATURE ALSO
HAS THE POTENTIAL TO CREATE SOME HIGH WINDS ALONG THE COAST. WILL
LEAVE THE HIGH WIND WARNING UP BUT MOVE THE EXPIRATION TIME UP TO 11
PM TONIGHT. NOT MUCH IN THE WAY OF STEADY RAIN IN STORE FOR WESTERN
WASHINGTON ON MONDAY. JUST SOME SHOWERS IN THE TROUGH BEHIND THE
FRONT. SHOWER ACTIVITY WILL DIMINISH IN THE AFTERNOON AS A WARM
ADVECTION PATTERN SETS UP AHEAD OF THE NEXT SYSTEM. WARM FRONT
MOVING THROUGH WESTERN WASHINGTON MONDAY NIGHT WITH THE TRAILING
COLD FRONT MOVING THROUGH DURING THE DAY ON TUESDAY. ONCE AGAIN THIS
FEATURE WILL CAUSE WINDY CONDITIONS ALONG THE COAST AND OVER THE
NORTHWEST INTERIOR BEGINNING MONDAY NIGHT AND CONTINUING INTO
TUESDAY. BEHIND THE COLD FRONT LATER TUESDAY ANOTHER ORGANIZED
SURFACE TROUGH WILL BRING MORE PRECIPITATION INTO THE AREA INTO
TUESDAY NIGHT AND WEDNESDAY MORNING. ALL OF THESE SYSTEMS WILL
PRODUCE SNOW IN THE CASCADES AND OLYMPICS ESPECIALLY ABOVE 4000
FEET. THE WINTER STORM WARNING WILL REMAIN IN EFFECT THROUGH TUESDAY
NIGHT.

THE MODELS HAVE BEEN FAIRLY CONSISTENT FOR A FEW RUNS NOW
SHOWING THIS PATTERN OF WEATHER SYSTEMS MOVING INTO WESTERN
WASHINGTON EVERY 24 HOURS OR SO FINALLY BREAKING DOWN IN THE MIDDLE
OF THE WEEK. UPPER LEVEL TROUGH STILL OFFSHORE DURING THE DAY ON
WEDNESDAY WITH SOUTHWESTERLY FLOW ALOFT. THIS WILL KEEP SHOWERS IN
THE FORECAST BUT AT THIS POINT IT LOOKS LIKE THE END IS IN SIGHT.
FELTON

.LONG TERM...MODELS NOT SHOWING MUCH CONSISTENCY IN THE EXTENDED
PERIOD BUT EVEN WITH THEIR DIFFERENCES IT LOOKS LIKE THE PARADE OF
STORMS WILL COME TO AN END. THERE IS SOME AGREEMENT THAT ANOTHER
SYSTEM WILL DEVELOP WELL OFFSHORE LATE WEDNESDAY INTO THURSDAY WITH
THE UPPER LEVEL LOW DIGGING SOUTH TOWARD NORTHERN CALIFORNIA. THE
DIFFERENCES COME ABOUT THURSDAY NIGHT INTO FRIDAY WHERE THE GFS
PULLS THE LOW FAR ENOUGH TO THE SOUTH TO ACTUALLY DRY WESTERN
WASHINGTON OUT FOR A COUPLE OF DAYS WHILE THE ECMWF BRINGS SOME
RETURN MOISTURE BACK UP INTO THE AREA DURING THE PERIOD. BOTH OF THE
MODELS HAVE SOME SHOWER ACTIVITY OVER THE AREA ON THURSDAY SO WILL
STAY WITH THE LIKELY POPS. NO REAL CONSENSUS ON WHICH MODEL RUN IS
THE FAVORITE AT THIS POINT SO WILL HAVE TO STAY WITH SOME CHANCE
POPS THROUGH THE WEEKEND AT THIS POINT. FELTON

&&

.HYDROLOGY...SKOKOMISH RIVER RISING AGAIN THIS AFTERNOON AND A FLOOD
WARNING WILL BE ISSUED BY 430 PM. THE RIVER WILL RISE ABOVE FLOOD
STAGE THIS EVENING AND REMAIN NEAR FLOOD STAGE THROUGH AT LEAST
TUESDAY.

FLOODING LOOKS UNLIKELY ON ANY OF THE OTHER RIVERS IN THE
FORECAST AREA...BUT SOME COULD BE CLOSE AND WILL BEAR WATCHING.
MAINLY THAT INCLUDES THE CHEHALIS AND SKOOKUMCHUCK RIVERS...WHICH
EXPERIENCED MINOR FLOODING LAST FRIDAY ON THEIR MOST FLOOD-PRONE
REACHES.

THE GREEN RIVER IS NOT EXPECTED TO FACE A FLOOD THREAT IN THE NEXT
TEN DAYS.  FELTON

&&

.AVIATION...A STRONG COLD FRONT CROSSED THE WA COAST AROUND 21Z AND
WILL MOVE ACROSS PUGET SOUND AROUND 00Z. RIGHT BEHIND THE COLD FRONT
IS A CONVECTIVE BAND WITH EMBEDDED HEAVY SHOWERS AND GUSTY SURFACE
WINDS. THE CONVECTIVE BAND WILL CROSS THE COAST BY 23Z AND PUGET
SOUND AROUND 03Z. CURRENT VFR CONDITIONS WITH CIGS BKN-OVC040-050
SHOULD DROP TO MVFR CIGS 025-035 WITH THE CONVECTIVE BAND. AFTER 04Z
SHOWERS WILL BECOME SCATTERED WITH A MIX OF MVFR/LOW VFR CIGS. SE
WINDS 15-35 KT WILL PERSIST OVER THE NORTH INTERIOR OF W WA THROUGH
TONIGHT AS A BACK-BENT OCCLUSION MOVES NE ACROSS VANCOUVER ISLAND.

KSEA...FRONTAL RAIN HAS DIMINISHED AHEAD OF THE ACTUAL COLD
FRONT...WHICH SHOULD MOVE ACROSS THE TERMINAL AROUND 00Z. CIGS
SHOULD BE IN THE BKN045-060 RANGE THROUGH 00Z. A CONVECTIVE BAND
IMMEDIATELY BEHIND THE FRONT HAD A GOOD CHANCE OF BRINGING HEAVY
SHOWERS AND WIND GUSTS TO 35 KT BETWEEN 00Z-03Z. CIGS DOWN TO
BKN020-030 EXPECTED. EXPECT POST-FRONTAL WEATHER 04Z WITH SCATTERED
SHOWERS AND MVFR/VFR CIGS. WINDS ALOFT FL050-100 WILL LIKELY REMAIN
SW 40-55 KT THROUGH TONIGHT. KAM

&&

.MARINE...THE COLD FRONT CROSSED THE CENTRAL WA COAST AROUND 21Z AND
WILL CROSS PUGET SOUND AROUND 00Z. THE CONVECTIVE BAND IMMEDIATELY
BEHIND THE FRONT IS STRONG ENOUGH TO PRODUCE GALE FORCE WIND GUSTS.
THE MODELS REMAIN ON TRACK WITH THE TIMING OF THE BACK-BENT
OCCLUSION TRAILING THE FRONT TONIGHT...WHICH SHOULD CROSS VANCOUVER
ISLAND AFTER MIDNIGHT...AFFECTING THE W WA WATERS BETWEEN 06Z AND
15Z. WIND SPEEDS FORECAST FOR THIS PERIOD ARE SLIGHTLY WEAKER THAN
PREVIOUS MODEL FORECASTS...BUT REMAIN IN THE LOW END GALE RANGE.
WILL KEEP THE GALES GOING TO COVER THIS FEATURE THROUGH EARLY MONDAY
MORNING.

THE NEXT COLD FRONT FOR LATER MONDAY NIGHT AND TUESDAY MORNING
LIKEWISE REMAINS ON TRACK...WITH ANOTHER ROUND OF GALES EXPECTED.

A LARGE SWELL TRAIN BEING GENERATED BY THE CURRENT SYSTEM WILL REACH
THE WA COAST WITH ABOUT A 21 FOOT SWELL BETWEEN 12Z MONDAY AND 03Z
TUESDAY. HIGH SURF ADVISORY HAS BEEN ISSUED. KAM

&&

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...AVALANCHE WARNING TODAY FOR THE WASHINGTON CASCADES NEAR AND
     WEST OF THE CREST...OLYMPICS...AND MT HOOD AREA.
    .WINTER STORM WARNING FOR THE CASCADES AND OLYMPICS THROUGH
       TUESDAY EVENING.
    .HIGH WIND WARNING FOR THE COASTAL ZONES THIS AFTERNOON AND
       TONIGHT.
    .WIND ADVISORY FOR THE NORTHWEST INTERIOR THIS AFTERNOON AND
       TONIGHT.
    .FLOOD WARNING SKOKOMISH RIVER.

PZ...GALE WARNING COAST...STRAIT OF JUAN DE FUCA...NORTHERN
       INLAND WATERS...ADMIRALTY INLET.
    .SMALL CRAFT ADVISORY PUGET SOUND AND HOOD CANAL.
    .SMALL CRAFT ADVISORY GRAYS HARBOR BAR FOR ROUGH BAR CONDITIONS.
    .GALE WATCH STRAIT AND NORTHERN INLAND WATERS MONDAY NIGHT.
    .HIGH SURF ADVISORY COAST.

FOR AN ILLUSTRATED VERSION OF THE FORECAST DISCUSSION...PLEASE SEE
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTML.

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 13, 3:01 AM PDTSmall Craft AdvisorySEW6 days
Mar 13, 4:25 AM PDTHigh Wind WarningSEW24 hr
Mar 13, 4:25 AM PDTWind AdvisorySEWSan Juan26 hr
Mar 13, 4:25 AM PDTWinter Storm WarningSEW67 hr
Mar 13, 9:02 AM PDTGale WatchSEW30 hr
Mar 13, 1:25 PM PDTHigh Surf AdvisorySEW31 hr

Nearby

River Flood Warnings in Washington, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.